Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 169, NWS Indianapolis, IN

May 11, 2008Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 11, 2008, 10:49 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at May 13, 2008, 1:00 AM EDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 10:49 AM EDT (14:49 UTC)
In effect from
May 13, 2008, 1:00 AM EDT
Expired
May 15, 2008, 9:00 AM EDT
In force
56 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 11, 6:23 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 11, 6:23 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT SUN MAY 11 2008

.AVIATION...DISCUSSION FOR 12Z TAFS

LINE OF TSRA LOOKS TO BE PAST HUF AND BMG AT 12Z AND WILL BE NEAR
IND. WILL WATCH CLOSELY TO SEE IF TSRA NEEDED AT ISSUANCE TIME FOR
IND. LOOKS LIKE TSRA MAY STILL BE AROUND LAF AT 12Z SO WILL HAVE A
BRIEF PERIOD OF TSRA THERE.

COULD BE SOME PERIODIC VFR CONDS EARLY ON IN TAF PD BUT BELIEVE
OVERALL WILL BE MVFR PREDOMINANT SO WILL NOT MENTION VFR. ON THE
SAME TOKEN...AS THE DAY WEARS ON THERE COULD BE SOME PERIODS OF IFR.
NOT CONFIDENT ENUF TO PUT IN ANY TAF EXCEPT LAF. VSBYS MAY NOT BE
CONTINUALLY BLW 6SM EITHER...BUT AGAIN MOST OF THE TIME THEY SHOULD
BE AOB 5SM IN -RA.

OTHER BIG PROBLEM WILL BE WIND TODAY. GUSTY WINDS AT BEGINNING OF
TAFS WILL DIMINISH FOR A PERIOD AS SFC LOW MOVES ACROSS CENTRAL IN.
BY 18Z OR SO EXPECT TO SEE A GOOD INCREASE IN THE WINDS WITH GUSTS
OVER 35KT A DEFINITE POSSIBILITY. WINDS WILL SLOWLY DIMINISH AFTER
SUNSET.

EXPECT IMPROVEMENT TO VFR LATE IN THE TAF PD.

&&

.DISCUSSION...

FOCUS ON IMPACT OF STRONG STORM SYSTEM INCLUDING CONVECTION THIS AM
AND WINDS THIS EVENING.

INTENSE UPWARD MOTION NOW INDUCING RAPID CYCLOGENESIS ACROSS WESTERN
IL IS ALSO RESPONSIBLE FOR A DEVELOPING LINE OF STRONG/SEVERE
CONVECTION ACROSS IL ALONG THE LEADING EDGE OF THE COLDER 700-500MB
TEMPS AND JUST AHEAD OF THE UPPER LOW. 850MB PROFILERS ALSO SHOWING
50-60KTS OF SW FLOW AHEAD OF THE UPPER LOW. SAT LOOPS AND 3HR
PRESSURE FALLS SUGGEST THAT THIS FORCING WILL SHIFT EAST ACROSS THE
CWA THROUGH 15Z.

NAM SEEMS TO HAVE BEEN CLOSER TO THE ACTUAL LOW POSITION AS OF 6Z.
WILL USE A BLEND OF GFS/NAM FOR THIS FCST.

TODAY/TONIGHT...SFC LOW WILL MOVE EAST ACROSS THE NORTHERN PARTS OF
THE CWA. STRONG SE WINDS WILL BECOME SW THROUGH 18Z. DYNAMICALLY
FORCED CONVECTION SHOULD IMPACT THE CWA THROUGH 15Z. WHETHER THERE
WILL BE SUFFICIENT INSTABILITY BY 12Z TO RETAIN A WIND THREAT
REMAINS TO BE SEEN. STRENGTH OF WIND FIELDS AND FORCING SUGGEST THAT
ANY LINE SEGMENT ORIENTED PERPENDICULAR TO THE MEAN FLOW MAY HAVE
SOME WIND THREAT EARLY THIS AM. STRONGEST PRESSURE RISES SHOULD HOLD
OFF UNTIL AFTER 18Z AS THE SFC LOW BEGINS TO MOVE EAST OF THE AREA.
STRONG DOWNWARD MOTION COUPLED WITH AN INTENSE PRESSURE GRADIENT AND
PRESSURE RISES WILL LEAD TO A PERIOD OF INCREASING NW WINDS THAT MAY
REACH OR EXCEED ADVISORY CRITERIA. 850MB WINDS FCST TO REMAIN AROUND
50KTS AND SOUNDINGS SUGGEST WINDS WITHIN THE MIXING LAYER MAY ALLOW
GUSTS TO AROUND 45 MPH ESPECIALLY ACROSS THE WESTERN HALF OF THE CWA
AFTER 21Z TODAY. FEEL A WIND ADVISORY IS WARRANTED ACROSS THIS AREA
THROUGH THE EVENING. MOS TEMPS REMAIN IN AGREEMENT AND WILL FOLLOW.
SHOWERS WILL PERSIST INTO TONIGHT ON THE BACKSIDE OF THE LOW WITH
GRADUALLY DIMINISHING RAIN CHCS THROUGH 12Z MON.

MON-TUES...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE DRY
CONDS. MOS TEMPS REMAIN IN VERY GOOD AGREEMENT AND WILL USE A BLEND
OF MET/MAVMOS.

WEDS AND BEYOND...NEXT CHC FOR RAIN STILL APPEARS TO BE LATE TUES
NIGHT THROUGH WEDS AS ANOTHER PROGRESSIVE UPPER TROUGH FORCES A COLD
FRONT ACROSS THE AREA. BEYOND WEDS...COOL CYCLONIC FLOW WILL PERSIST
ALOFT HOWEVER DEEPER MOISTURE AND LACK OF STRONGER SFC WAVES MAY
KEEP RAIN CHCS SCT AT BEST THU/FRI.

&&

.IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY 22Z THROUGH 4Z FOR
WESTERN HALF OF THE CWA.

&&

AVIATION...CS
PUBLIC...CO
Hazardous weather outlook, May 11, 4:30 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 AM EDT SUN MAY 11 2008

INZ021-028>030-035>037-043>047-051>055-060>063-069-070-120830-
CARROLL-WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SULLIVAN-GREENE-MONROE-BROWN-MARTIN-LAWRENCE-
430 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. GUSTY WINDS MAY BE
POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP AFTER 3 PM EDT
TODAY. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH HIGHER
GUSTS POSSIBLE NEAR THE ILLINOIS BORDER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067-068-120830-
KNOX-DAVIESS-
430 AM EDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. GUSTY WINDS MAY BE
POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.

STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP AFTER 3 PM EDT
TODAY. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE WITH HIGHER
GUSTS POSSIBLE NEAR THE ILLINOIS BORDER.

LOWLAND FLOODING WILL CONTINUE ALONG THE WHITE RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY.

LOWLAND FLOODING MAY PERSIST INTO MID-WEEK ALONG THE WHITE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ031-038>042-048-049-056-057-064-065-071-072-120830-
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
SHELBY-RUSH-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
430 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS MORNING. GUSTY WINDS MAY BE
POSSIBLE WITH ANY STORMS HOWEVER ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

In the hours before

Special weather statement, May 11, 6:11 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 AM EDT SUN MAY 11 2008

INZ028>030-035>037-039-043>048-051>057-060>065-067>072-111214-
BARTHOLOMEW-BOONE-BROWN-CLAY-CLINTON-DAVIESS-DECATUR-FOUNTAIN-GREENE-
HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-
MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RUSH-SHELBY-
SULLIVAN-TIPPECANOE-VERMILLION-VIGO-WARREN-
611 AM EDT SUN MAY 11 2008

...STRONG THUNDERSTORMS THIS MORNING...

LOOK FOR A NARROW LINE OF THUNDERSTORMS TO RACE NORTHEAST ACROSS THE
AREA EARLY THIS MORNING.  LOCALLY STRONG WIND GUSTS TO 50 MPH WILL
BE POSSIBLE AS THIS LINE OF STORMS PASS.
Local storm report, May 11, 7:11 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     8 NW BEDFORD            38.94N 86.60W
05/11/2008                   LAWRENCE           IN   LAW ENFORCEMENT

            TREE DOWNED NEAR SPRINGVILLE.

&&

JNIELD
Local storm report, May 11, 9:19 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     TSTM WND DMG     7 S MUNCIE              40.10N 85.39W
05/11/2008                   DELAWARE           IN   PUBLIC

&&

NIELD
Local storm report, May 11, 9:21 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
921 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
05/11/2008                   DELAWARE           IN   PUBLIC

            TREE DOWN.

&&

NIELD
Local storm report, May 11, 10:15 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     NEW CASTLE              39.92N 85.36W
05/11/2008                   HENRY              IN   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWNED AT VARIOUS POINTS
            IN THE COUNTY.

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:32 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 27 more18 hr
May 11, 6:42 AM EDTSevere Thunderstorm WarningINDLawrence, Monroe33 min
May 11, 8:47 AM EDTSevere Thunderstorm WarningINDDelaware, Randolph43 min
May 11, 10:49 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
May 11, 10:49 AM EDTRiver Flood WarningINDDaviess, Greene, Knox8 days
May 11, 10:49 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike10 days
May 11, 10:49 AM EDTRiver Flood WarningINDSullivan, Vigo50 hr
May 11, 10:49 AM EDTRiver Flood WarningINDKnox, Sullivan11 days
May 11, 10:49 AM EDTRiver Flood WarningINDKnox, Sullivan11 days

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.